Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 35, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 7, 2012, 4:15 PM MDT for Goshen County, Laramie County, Wyoming. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2012, 4:15 PM MDT (22:15 UTC)
- Expired
- Jun 7, 2012, 5:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Goshen County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 44 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 4:20 PM MDT | HAIL 1.25 | 29 Nnw Cheyenne, WY | |
| Jun 7, 4:27 PM MDT | HAIL 1.25 | 30 N Cheyenne, WY | HAIL WAS BETWEEN QUARTER SIZE AND HALF DOLLAR SIZE |
| Jun 7, 4:34 PM MDT | TORNADO | 2 N Whitaker, WY | BRIEF TORNADO TOUCHDOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 11:46 AM MDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1398 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
569 WUUS55 KCYS 072215 SVRCYS WYC015-021-072300- /O.NEW.KCYS.SV.W.0035.120607T2215Z-120607T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 415 PM MDT THU JUN 7 2012 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN GOSHEN COUNTY IN SOUTHEAST WYOMING... NORTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 500 PM MDT * AT 414 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF WHITAKER...OR 28 MILES NORTH OF CHEYENNE...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHERN LARAMIE AND SOUTHWESTERN GOSHEN COUNTIES. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 29 AND 47. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4165 10444 4129 10445 4144 10509 4165 10511 TIME...MOT...LOC 2216Z 280DEG 23KT 4154 10484 WIND...HAIL 60MPH 1.00IN $$ HAMMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:57 AM MDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 7, 11:57 AM MDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1157 AM MDT THU JUN 7 2012 .UPDATE...UPDATED FORECAST PACKAGE TODAY TO INCLUDE THE TORNADO WATCH WHICH HAS RECENTLY BEEN ISSUE...IN EFFECT UNTIL 8 PM THIS EVENING. WITH SATURATED GROUND CONDITIONS FROM YESTERDAYS VERY HEAVY RAINFALL...WILL ALSO ISSUE A FLASH FLOOD WATCH FOR ALL OF THE WESTERN NEBRASKA PANHANDLE AS WELL AS LARAMIE AND GOSHEN COUNTIES ACROSS FAR SOUTHEAST WYOMING. ANY ONE TO TWO INCH RAINFALL AMOUNTS IN THE SPAN OF AN HOUR WILL CREATE FLASH FLOODING ISSUES THIS AFTERNOON. SEVERE THUNDERSTORMS TODAY HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS AS WELL. INCREASED POP TO BETWEEN 60 TO 80 PERCENT EAST OF THE LARAMIE RANGE THROUGH THIS EVENING. .AVIATION...18Z TAF ISSUANCE. MVFR CIGS AND PATCHY FOG HAS LIFTED LATE THIS MORNING. LOW LEVEL MOISTURE AND QUITE A BIT OF INSTABILITY WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS...SOME STRONG THROUGH THIS AFTERNOON AND EARLY THIS EVENING. STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND HAIL ARE THE MAIN THREATS WITH THESE STORMS. LOCALIZED BRIEF IFR CONDITIONS ARE POSSIBLE IN THE HEAVIEST THUNDERSTORMS AT ALL LOCATIONS EXCEPT FOR KRWL. OTHERWISE...CONDITIONS WILL GRADUALLY IMPROVE FROM NORTHWEST TO SOUTHEAST THIS EVENING. && PREV DISCUSSION... /ISSUED 347 AM MDT THU JUN 7 2012/ SHORT TERM...TODAY THROUGH SATURDAY... THE PREDAWN WATER VAPOR IMAGERY LOOP SHOWED A PLUME OF MID LEVEL MOISTURE OVER THE NORTH/CENTRAL HIGH PLAINS. A SHORTWAVE TROUGH EXTENDED FROM WESTERN SOUTH DAKOTA INTO NORTHEAST COLORADO...WHICH PROVIDED LIFT FOR ISOLATED TO SCATTERED CONVECTION. THE MOST PERSISTENT SHOWER/TSTORM ACTIVITY WAS LIFTING NORTHEAST ACROSS NORTHWEST NEBRASKA. LOCALLY HEAVY RAIN AND GUSTY WINDS ACCOMPANIED THE TSTORMS. A CLUSTER OF TSTORMS MOVING NORTHEAST ALONG I-76 IN NORTHEAST COLORADO MAY AFFECT CHEYENNE COUNTY DURING THE NEXT FEW HOURS. A SURFACE FRONT WAS STALLED FROM THE WESTERN DAKOTAS THROUGH SOUTHEAST WYOMING AND WEST CENTRAL COLORADO. THIS FRONT SEPARATED DEW POINTS IN THE 40S AND 50S EAST WITH 20S AND 30S TO ITS WEST. TODAY/S SYNOPTIC SETUP FOR STRONG CONVECTION FOR EASTERN PORTIONS OF THE CWFA THIS AFTERNOON AND EVENING LOOKS SIMILAR TO WEDNESDAY. A SHORTWAVE TROUGH OVER IDAHO AND UTAH WILL MOVE NORTHEAST ACROSS WYOMING AND NORTHERN COLORADO THIS AFTERNOON. TIMING OF THIS FEATURE WILL BE CRITICAL TO CONVECTIVE DEVELOPMENT WITH MOISTURE CONVERGENCE AND SURFACE LIFT FROM THE AFOREMENTIONED FRONT AND TROUGH. 00Z NAM BUFKIT SOUNDING DATA DEPICT A TIGHT EAST-WEST DEW POINT GRADIENT (20S WEST TO 50S EAST) ALONG WITH LIFTED INDICES FROM -2 TO -5 CELSIUS AND CAPES FROM 1500-2000 J/KG EAST OF THE LARAMIE RANGE DURING THE 18Z TO 00Z TIME PERIOD. 0-6KM SHEAR VALUES OF 20-35 KT ARE INDICATIVE OF MULTICELL/SUPERCELL TSTORM MODES WITH LARGE HAIL AND DAMAGING THE PRIMARY THREATS. THERE IS VERY LOW PROBABILITY OF A FEW WEAK TORNADOES. PRECIP WATER VALUES OF 0.75 TO 1.25 INCHES ALSO BRING THE POTENTIAL FOR HEAVY RAINFALL WITH THE STRONGER CELLS... WHICH MAY CONTRIBUTE TO LOCALIZED FLOODING. IT LOOKS LIKE TSTORMS WILL INITIATE OVER THE LARAMIE RANGE EARLY AFTERNOON THEN SPREAD EAST ONTO THE EASTERN PLAINS/WESTERN NEBRASKA PANHANDLE LATE AFTERNOON. THE SEVERE THREAT WILL EXTEND UNTIL MID EVENING FOR THE WESTERN PANHANDLE. SHOWERS/TSTORMS SHOULD END BY MIDNIGHT AS THE FRONTAL FORCING AND SHORTWAVE EXIT THE REGION. WITH LOW LEVEL MOISTURE AND LIGHT WINDS IN PLACE EAST OF THE LARAMIE RANGE...PATCHY LATE NIGHT FOG WILL BE POSSIBLE. DRIER AND MORE STABLE AIR WILL BEGIN TO OVERTAKE WYOMING FRIDAY AS A HIGH PRESSURE RIDGE BUILDS OVER THE REGION. THE NAM AND GFS SHOW LOW LEVEL INSTABILITY PRESENT OVER WESTERN NEBRASKA FRIDAY AFTERNOON HOWEVER THE MID LEVELS WILL BE CAPPED PRECLUDING CONVECTIVE DEVELOPMENT. IT WILL REMAIN DRY SATURDAY WITH PLENTY OF SUBSIDENCE ALOFT WITH THE RIDGE AXIS OVER THE HIGH PLAINS. TEMPERATURES TODAY WILL BE SLIGHTLY COOLER OWING TO LINGERING LOW CLOUDINESS THROUGH THE MORNING ALONG AND EAST OF THE LARAMIE RANGE. 700 MB TEMPERATURES CLIMBING INTO THE TEENS CELSIUS MEANS MUCH WARMER TEMPERATURES ARE ON TAP FRIDAY AND SATURDAY WITH 80S AND 90S FOR THE HIGH PLAINS. LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... A GENERALLY DRY AND MILD TO WARM WEATHER PATTERN EXPECTED TO BE OVER THE REGION DURING THE PERIOD AS UPPER FLOW BECOMES MORE WESTERLY AND BETTER MOISTURE GETS SHUNTED SOUTH OF THE CWA. PACIFIC COLD FRONT WILL SWEEP ACROSS THE CWA SAT NIGHT BRINGING A BREEZY AND COOLER DAY SUNDAY AS UPPER SYSTEM WRAPS UP OVER SOUTHERN SASK. SFC HIGH BUILDS OVER THE REGION SUNDAY AND MONDAY THEN SHIFTS EAST TUESDAY. A BIT OF CONVECTION POSSIBLE TUESDAY AFTERNOON IF ENOUGH MOISTURE CAN RETURN UP BACK SIDE OF HIGH. MAINLY DRY AND WARMER WEDNESDAY AS UPPER RIDGE BUILDS A BIT OVER THE REGION. FIRE WEATHER... A STALLED FRONTAL BOUNDARY FROM NORTHEAST TO SOUTHEAST WYOMING... SURFACE TROUGH OVER THE WESTERN NEBRASKA PANHANDLE AND A PASSING UPPER LEVEL DISTURBANCE WILL BE THE FOCI FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING ALONG AND EAST OF THE LARAMIE RANGE. EAST TO SOUTHEAST LOW LEVEL FLOW WILL MAINTAIN HIGH RELATIVE HUMIDITIES IN THESE AREAS. WEST OF THE LARAMIE RANGE...LOWEST RELATIVE HUMIDITIES WILL RANGE FROM 10 TO 20 PERCENT. THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR HAIL... STRONG WINDS AND LOCALLY HEAVY RAIN. THE FRONT WILL DISSIPATE FRIDAY AS HIGH PRESSURE ALOFT BUILDS OVER THE HIGH PLAINS. MUCH DRIER AIR WILL OVERSPREAD THE DISTRICT FRIDAY...AND ESPECIALLY SATURDAY. GUSTY SOUTHWEST WINDS ALONG AND WEST OF THE LARAMIE RANGE COMBINED WITH RELATIVE HUMIDITIES IN THE 5 TO 15 PERCENT RANGE WILL ELEVATE THE WILDLAND FIRE DANGER BOTH FRIDAY AND SATURDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...REC LONG TERM/AVIATION...TJT
Hazardous weather outlook, Jun 7, 12:18 PM MDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1218 PM MDT THU JUN 7 2012 WYZ101>103-105>108-110-112>119-081830- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-NORTH SNOWY RANGE FOOTHILLS- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1218 PM MDT THU JUN 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR MOST OF SOUTHEAST WYOMING UNTIL 8 PM THIS EVENING. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 9 PM LATE THIS EVENING. THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP THROUGH THIS AFTERNOON AND MOVE ACROSS THE AREA THIS EVENING. STORMS COULD BECOME SEVERE FROM FAR EASTERN WYOMING INTO THE NEBRASKA PANHANDLE WITH LARGE HAIL...DAMAGING WINDS BEING THE MAIN THREATS ALONG MORE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. STILL CANNOT RULE OUT AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-081830- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1218 PM MDT THU JUN 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR WESTERN NEBRASKA UNTIL 8 PM THIS EVENING. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 9 PM LATE THIS EVENING. THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP ACROSS THE MOUNTAINS OF SOUTHEAST WYOMING EARLY THIS AFTERNOON AND MOVE INTO WESTERN NEBRASKA BY LATE THIS AFTERNOON. STORMS COULD BECOME SEVERE FROM WITH LARGE HAIL...DAMAGING WINDS BEING THE MAIN THREATS ALONG MORE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. AN ISOLATED TORNADO CAN NOT BE RULED OUT AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jun 7, 3:11 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
311 PM MDT THU JUN 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TORNADO 6 W WHEATLAND 42.05N 105.08W
06/07/2012 PLATTE WY NWS EMPLOYEE
TORNADO ON THE GROUND 6 TO 8 MILES WEST OF WHEATLAND ON
PALMER CANYON ROAD.
&&
MWEILANDSpecial weather statement, Jun 7, 3:22 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 322 PM MDT THU JUN 7 2012 WYZ115>118-072200- CENTRAL LARAMIE COUNTY WY-LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 322 PM MDT THU JUN 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LARAMIE AND SOUTHEASTERN ALBANY COUNTIES UNTIL 400 PM MDT... AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR GRANITE SPRINGS RESERVOIR...OR 21 MILES EAST OF LARAMIE...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FEDERAL... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 317 AND 355. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4148 10491 4101 10495 4100 10568 4125 10567 TIME...MOT...LOC 2121Z 269DEG 23KT 4123 10518 HAMMER
Local storm report, Jun 7, 3:34 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
334 PM MDT THU JUN 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 6 SW WHEATLAND 41.99N 105.04W
06/07/2012 M1.00 INCH PLATTE WY TRAINED SPOTTER
&&
MWEILANDLocal storm report, Jun 7, 3:36 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
336 PM MDT THU JUN 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TORNADO 7 S WHEATLAND 41.95N 104.96W
06/07/2012 PLATTE WY TRAINED SPOTTER
TORNADO STILL ON THE GROUND AND WILL CROSS INTERSTATE 25
JUST NORTH OF THE BORDEAUX EXIT.
&&
MWEILANDSpecial weather statement, Jun 7, 3:58 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 358 PM MDT THU JUN 7 2012 WYZ118-119-072245- CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY- 358 PM MDT THU JUN 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE COUNTY UNTIL 445 PM MDT... AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GUN BARREL...OR 32 MILES NORTHEAST OF CHEYENNE...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ALBIN... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4156 10406 4138 10405 4134 10440 4152 10440 TIME...MOT...LOC 2158Z 254DEG 14KT 4145 10431 HAMMER
Special weather statement, Jun 7, 4:00 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 400 PM MDT THU JUN 7 2012 WYZ116>118-072245- CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 400 PM MDT THU JUN 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LARAMIE AND EXTREME SOUTHEASTERN ALBANY COUNTIES UNTIL 445 PM MDT... AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FEDERAL...OR 21 MILES EAST OF LARAMIE... MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FEDERAL... WARREN AF BASE... FRONTIER PARK... WHITAKER... NORTH CHEYENNE... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 12 AND 33. && LAT...LON 4151 10476 4114 10473 4118 10528 4135 10528 TIME...MOT...LOC 2200Z 253DEG 18KT 4126 10515 HAMMER
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:01 PM MDT | Special Weather Statement | CYS | Albany | 44 min |
| Jun 6, 6:17 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 58 min |
| Jun 6, 6:49 PM MDT | Special Weather Statement | CYS | Platte | 56 min |
| Jun 6, 6:51 PM MDT | Special Weather Statement | CYS | Laramie | 54 min |
| Jun 6, 7:48 PM MDT | Special Weather Statement | CYS | Goshen | 57 min |
| Jun 6, 7:52 PM MDT | Special Weather Statement | CYS | Laramie | 53 min |
| Jun 6, 8:53 PM MDT | Special Weather Statement | CYS | Laramie | 67 min |
| Jun 6, 8:54 PM MDT | Special Weather Statement | CYS | Goshen | 51 min |
| Jun 6, 10:45 PM MDT | Special Weather Statement | CYS | Laramie | 60 min |
| Jun 6, 10:48 PM MDT | Areal Flood Advisory | CYS | Goshen, Laramie | 3 hr |
| Jun 6, 11:25 PM MDT | Flash Flood Warning | CYS | Laramie | 2 hr |
| Jun 7, 9:45 AM MDT | Special Weather Statement | CYS | Laramie | 90 min |
| Jun 7, 11:07 AM MDT | Special Weather Statement | CYS | Albany | 53 min |
| Jun 7, 12:00 PM MDT | Flash Flood Watch | CYS | Goshen, Laramie | 9 hr |
| Jun 7, 12:11 PM MDT | Special Weather Statement | CYS | Converse | 64 min |
| Jun 7, 12:43 PM MDT | Special Weather Statement | CYS | Niobrara | 47 min |
| Jun 7, 2:10 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Platte | 65 min |
| Jun 7, 2:30 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 46 min |
| Jun 7, 2:49 PM MDT | Special Weather Statement | CYS | Laramie | 56 min |
| Jun 7, 2:51 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 54 min |
| Jun 7, 2:54 PM MDT | Tornado Warning | CYS | Platte | 51 min |
| Jun 7, 3:05 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 55 min |
| Jun 7, 3:22 PM MDT | Special Weather Statement | CYS | Laramie | 38 min |
| Jun 7, 3:44 PM MDT | Tornado Warning | CYS | Goshen, Platte | 46 min |
| Jun 7, 3:58 PM MDT | Special Weather Statement | CYS | Laramie | 47 min |
| Jun 7, 4:00 PM MDT | Special Weather Statement | CYS | Laramie | 45 min |
| Jun 7, 4:22 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 38 min |
| Jun 7, 4:29 PM MDT | Tornado Warning | CYS | Laramie | 46 min |
| Jun 7, 4:29 PM MDT | Tornado Warning | CYS | Goshen, Platte | 31 min |
| Jun 7, 4:52 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 53 min |
| Jun 7, 4:59 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 61 min |
| Jun 7, 5:16 PM MDT | Tornado Warning | CYS | Laramie | 44 min |
| Jun 7, 5:23 PM MDT | Flash Flood Warning | CYS | Laramie | 2 hr |
| Jun 7, 5:29 PM MDT | Flash Flood Warning | CYS | Laramie, Platte | 2 hr |
| Jun 7, 5:52 PM MDT | Tornado Warning | CYS | Laramie | 38 min |
| Jun 7, 5:57 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 63 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.